New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PattyPan
New Member


Date Joined Mar 2007
Total Posts : 7
   Posted 3/8/2007 10:14 AM (GMT -6)   
Hello Anyone,
I need comments please.  I have suffered from Gerd probably 5 years now but it has gotten so much worse the past year.  I have to take TUMS everynight so I can sleep or else wake up with the freight train coming up.  Two doctors have told me they are completely safe but I wonder because I have to take them daily.  Is that good for my stomach.  I have tried Zantac twice daily and it did not help.  I still had to do the Tums.  The Zantac also made my stomach feel weird.  I never sleep through the night and it seems everything I eat makes me sick to my stomach.  I am just scared to take all these drugs.  Have any of you taken Tums for years?  Supposedly they have calcium and can be used as a supplement. My gyno told me to take them for calcium.  I just wish I would have a good day and that I could sleep flat for once.  I lost about 30 lbs and am not overweight now but that didn't help.
Comments please.
PattyPan

VV
Veteran Member


Date Joined Jul 2005
Total Posts : 1849
   Posted 3/15/2007 5:39 AM (GMT -6)   
Hi Patty,
I have taken Tums for yrs and don't know of any negative effects. Actually, I prefer them over other antacids and they do have calcium. I'm on Prolisec 20mg, twice a day and still take Mylanta most nights which I'm really leary of, but can't do any better. Like you, I don't want to be awakened with symptoms. The Mylanta is overall more effective for my symptoms most of the time.

Hope this helps.....
Huggs,
V


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 3/15/2007 8:23 AM (GMT -6)   
There is such thing as too many tums/maalox, whatever. They can cause constipation! That's the only side effect that I know of, but it's a pretty bad one if you have GERD. You didn't say how many Tums you take, but it's enough to do that you might consider backing off a little.

You could try a proton pump inhibitor like Prevacid or Nexium. Your doctor will have to write a script, of course. Others here swear by that DGL licorice.

I'm on Prevacid but am tapering off at the moment. I have the feeling it's causing some side effects in me, but I'm not sure. Only one way to find out. Everyone's different, though. You may not have any side effects at all on one of the PPI's.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 9:39 AM (GMT -6)
There are a total of 2,954,577 posts in 324,134 threads.
View Active Threads


Who's Online
This forum has 162177 registered members. Please welcome our newest member, sksk111213.
362 Guest(s), 14 Registered Member(s) are currently online.  Details
George_, bleepitybleep, cyclinglady, Andrina, JOKERWILD477, peterusa, WalkingbyFaith, SharonZ, OriolCarol, UCer23, kit49, straydog, Runninheid, sksk111213